Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 121, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 16, 2007, 2:13 PM EDT for Hawkins County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2007, 2:13 PM EDT (18:13 UTC)
- Expired
- Jul 16, 2007, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hawkins County, TN
The radar
The Knoxville radar (KMRX), 51 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 10:00 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 16, 10:00 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT MON JUL 16 2007 .DISCUSSION...FRONTAL BOUNDARY TO THE NORTH EXTENDS TO NEAR THE KENTUCKY/TENNESSEE BORDER BUT IS VERY WEAK. DEW POINTS DO NOT REALLY DROP OFF UNTIL THE OHIO RIVER. SOME SHOWER ACTIVITY BREAKING OUT NEAR THIS BOUNDARY IN WEST VIRGINIA AND EXPECT THIS TO SPREAD WITH THE AFTERNOON HEATING TO INCLUDE SOME ISOLATED CONVECTION ACROSS THE NORTHERN PART OF OUR WARNING AREA. MORE MOISTURE CONVERGENCE ACROSS NORTHERN ALABAMA/GEORGIA WITH COME ASSOCIATED SHOWER ACTIVITY THERE WILL ALSO HELP TRIGGER CONVECTION ACROSS THE REMAINDER OF OUR FORECAST AREA. ALL THIS SAID TO SAY THAT MOST OF THE FORECAST AREA WILL SEE SOME SCATTERED AFTERNOON CONVECTION WITH SOME ISOLATED PULSE SEVERE ACTIVITY. THE GREATEST THREAT AS USUAL FOR SUMMERTIME CONVECTION IS FOR DOWNBURST WINDS. CURRENT FORECAST LOOKS ON TRACK SO NO CHANGES COMING. .PREVIOUS DISCUSSION...SHORT TERM (TODAY THROUGH WEDNESDAY)...RADAR INDICATING AN AREA OF SHOWERS AHEAD OF A WEAK FRONT IN KY HAS DISSIPATED. FRONT SHOULD CONTINUE TO WEAKEN AS IT MOVES INTO OUR AREA...ALONG WITH THE MOISTURE. BUT STILL SOME MARGINAL INSTABILITY TODAY...WILL CARRY LOW CHANCE POPS FOR SOME DIURNAL ACTIVITY TODAY. DEEPER MOISTURE ADVECTS IN ON TUESDAY ALONG WITH A SHORTWAVE PASSING THROUGH...WILL GO WITH HIGHER POPS FOR TUESDAY WITH BETTER MOISTURE AVAILABLE. ANOTHER SHORTWAVE PASSES THROUGH THE REGION ON WEDNESDAY WITH SOME LINGERING MOISTURE AVAILABLE WITH MORE SCATTERED ACTIVITY POSSIBLE. KEPT 40 POPS FOR WEDNESDAY. STAYED NEAR GUIDANCE FOR TEMPERATURES. .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...GFS STILL INDICATING A SERIES ON SHORTWAVES ROTATING OVER THE RIDGE. WILL GO WITH LOW CHANCE POPS FOR THURSDAY. A FRONT IS PROGGED TO MOVE INTO THE REGION ON FRIDAY...WILL KEEP CHANCE POPS FOR FRIDAY. LATEST GFS INDICATING FRONT OUT OF AREA BY SATURDAY. WITH STILL SOME DOUBT ON TIMING...WILL KEEP CHANCE POPS FOR SATURDAY. DRY WEATHER IS EXPECTED FOR SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 70 89 70 90 / 30 30 50 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 68 89 69 88 / 30 30 40 30 40 OAK RIDGE, TN 88 68 89 69 88 / 30 30 40 30 40 TRI CITIES AIRPORT, TN 86 65 87 67 86 / 30 30 30 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
Hazardous weather outlook, Jul 16, 4:23 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 423 AM EDT MON JUL 16 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 423 AM EDT MON JUL 16 2007 /323 AM CDT MON JUL 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 16, 12:57 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1257 PM EDT MON JUL 16 2007 TNZ014-015-161800- CLAIBORNE-HANCOCK- 1257 PM EDT MON JUL 16 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CLAIBORNE AND HANCOCK COUNTIES... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAZEWELL. THIS STORM WAS MOVING EAST AT 20 MILES AN HOUR. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. HW
Special weather statement, Jul 16, 1:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT MON JUL 16 2007 VAZ005-006-008-161830- RUSSELL-SCOTT-WASHINGTON- 125 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS WERE AFFECTING RUSSELL...SCOTT AND WASHINGTON COUNTIES... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF ALLISON GAP TO 6 MILES NORTH OF GATE CITY...MOVING SOUTHEAST AT 10 MPH. WINDS 40 TO 50 MILES AN HOUR ARE EXPECTED WITH THESE STORMS. HW
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:17 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 43 min |
| Jul 16, 3:02 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 58 min |
| Jul 16, 3:19 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 41 min |
| Jul 16, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 43 min |
| Jul 16, 5:35 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 55 min |
| Jul 16, 2:23 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.